Celestial Mechanics and Dynamical Astronomy

, Volume 88, Issue 4, pp 365–378 | Cite as

New Periodic Solutions for 3-Body Problems

  • Shiqing Zhang
  • Qing Zhou
  • Yurong Liu


For Newtonian 3-body problems in ℝ2, we prove the existence of new symmetric noncollision periodic solutions with some fixed winding numbers and masses.

3-body problems noncollision periodic solutions variational methods 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ambrosetti, A. and Coti Zalati, V.: 1993, ‘Periodic solutions of singular Lagrangian systems', Progress in Nonlinear Differential Equations and Their Applications, Birkhäuser, Boston, Vol. 10.Google Scholar
  2. 2.
    Bahri, A. and Rabinowitz, P.: 1991, ‘Periodic solutions of Hamiltonian systems of three-body type', Ann. Inst. H. Poincaré Anal. Non Linéaire 8, 561–649.MathSciNetGoogle Scholar
  3. 3.
    Bessi, U. and Coti Zalati, V.: 1991, ‘Symmetries and noncollision closed orbits for planar Nbody-type problems'. Nonlinear Anal. 16, 587–598.CrossRefMathSciNetGoogle Scholar
  4. 4.
    Chenciner, A. and Desolneux, N.: 1998, ‘Minima de l'integrale d'action et equilibres relatifs de n corps', C.R. Acad. Sci. Paris, Sr.I. Math. 326, 1209–1212.MathSciNetGoogle Scholar
  5. 5.
    Chenciner, A. and Montgomery, R.: 2000, ‘A remarkable periodic solution of the three body problem in the case of equal masses', Ann. Math. 152, 881–901.MathSciNetGoogle Scholar
  6. 6.
    Chenciner, A.: 2002, ‘Action minimizing solutions of the Newtonian n-body problem: from homology to symmetry', ICM III, 279–294; I, 651-653.zbMATHMathSciNetGoogle Scholar
  7. 7.
    Chern, S. S.: 1989, ‘Global differential geometry', MAA, 99–139.Google Scholar
  8. 8.
    Coti Zelati, V.: 1990, ‘The periodic solutions of n-body type problems', Ann. Inst. H. Poincaré Anal. Non Linéaire 7, 477–492.zbMATHMathSciNetGoogle Scholar
  9. 9.
    Degiovanni, M. and Giannoni, F.: 1989, ‘Dynamical systems with Newtonian type potentials', Ann. Scuola Norm. Sup. Pisa CI. Sci. 15, 467–494.MathSciNetGoogle Scholar
  10. 10.
    Euler, L.: 1767, ‘De motu rectilineo trium corpörum so mutuo attrahentium', Novi. Comm. Acad. Sci. Imp. Petropll. 332–342.Google Scholar
  11. 11.
    Gordon, W.: 1977, ‘A minimizing property of Keplerian orbits', Amer. J. Math. 5, 961–971.Google Scholar
  12. 12.
    Lagrange, J.: 1873, ‘Essai sur le probléme des trois corps, (1772)', Ouvres 3, 229–331.Google Scholar
  13. 13.
    Long, Y. and Zhang, S. Q.: 2000, ‘Geometric characterizations for variational minimization solutions of the 3-body problem', Acta Math. Sinica 16, 579–592.CrossRefMathSciNetGoogle Scholar
  14. 14.
    Palais, R.: 1979, ‘The principle of symmetric criticality', Comm. Math. Phys. 69, 19–30.CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    Simo, C.: 2002, ‘Dynamical properties of the figure eight solution of the three-body problem', Contemp. Math. 292, 209–228.zbMATHMathSciNetGoogle Scholar
  16. 16.
    Simo, C.: 2000, ‘New families of solutions in n-body problems', Proc. ECM, Barcelona Progress in Math., Vol. 201, Birkhauser, pp. 101–115.MathSciNetGoogle Scholar
  17. 17.
    Venturelli, A.: 2001, ‘Une caractérisation variationnelle des solutions de Lagrange du probléme plan des trois corps', C.R. Acad. Sci. Paris, t. 332, Série I, 641–644.zbMATHMathSciNetGoogle Scholar
  18. 18.
    Yosida, K.: 1978, Functional Analysis, 5th edn, Springer, Berlin.Google Scholar
  19. 19.
    Zhang, S. and Zhou, Q.: 2001, ‘A minimizing property of Lagrangian solutions', Acta Mathematica Sinica, English Ser. 17, 497–500.MathSciNetGoogle Scholar
  20. 20.
    Zhang, S. and Zhou, Q.: 2001, ‘Noncollision periodic solution for n-body problems', J. Math. Anal. Appl. 257, 332–342.CrossRefMathSciNetGoogle Scholar
  21. 21.
    Zhang, S. Q. and Zhou, Q.: 2002, ‘Variational methods for the choreography solution to the three-body problem', Science in China 45, 594–597.MathSciNetGoogle Scholar
  22. 22.
    Zhang, S. and Zhou, Q.: 2002, New periodic solutions for 3-body problems, Preprint.Google Scholar

Copyright information

© Kluwer Academic Publishers 2004

Authors and Affiliations

  • Shiqing Zhang
    • 1
  • Qing Zhou
    • 2
  • Yurong Liu
    • 1
  1. 1.Department of MathematicsYangzhou UniversityYangzhouChina
  2. 2.Department of MathematicsShanghai Jiaotong UniversityShanghaiChina

Personalised recommendations